MAUDE Adverse Event Report: COVIDIEN 5 QT TP SHARPS CONT -TRANS RED; CONTAINER, SHARPS

COVIDIEN 5 QT TP SHARPS CONT -TRANS RED; CONTAINER, SHARPS
Model Number 31144010
Medical Device Problem Code Fail-Safe Problem (2936)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The customer reported the lids of the sharps safety containers were already snapped shut.
 
Additional Manufacturer Narrative
The device history record (dhr) was not reviewed as there was no lot number provided however, a lot will not be released unless all criteria has been met.The sample was received for evaluation and was visually inspected.The reported issue was observed; all 8 lids were in the final locking position.The probability that the issue occurred during the assembly process is unlikely as the issue would have been visible during the inspection process.Instructions for use are provided with this product; however, it is possible that the user may not have operated the lid according to the instructions.This can occur if third party distributors break down the product from the original unit of measure and repackage the product inadvertently or mistakenly engaged the final lock during repackaging.An adverse trend has not been identified and this complaint will be retained and used for trending purposes.

Brand Name
5 QT TP SHARPS CONT -TRANS RED
Common Device Name
CONTAINER, SHARPS
Manufacturer (Section D)
COVIDIEN
815 tek drive
crystal lake IL 60039 9002
MDR Report Key10542290
Report Number1424643-2020-00583
Device Sequence Number3123839
Product Code MMK
UDI-Device Identifier10884521022997
UDI-Public10884521022997
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number31144010
Device Catalogue Number31144010
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/03/2020
Supplement Date Received by Manufacturer09/03/2020
Initial Report FDA Received Date09/16/2020
Supplement Report FDA Received Date10/28/2020
Patient Sequence Number1